Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Great Falls, MT

April 22, 2011Blaine County, Montana

NWS Great Falls, MT issued this flash flood warning at Apr 22, 2011, 10:52 AM MDT for Blaine County, Montana. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 10:52 AM MDT (16:52 UTC)
Expired
Apr 24, 2011, 5:15 PM MDT
In force
54 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Unknown

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 171 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WGUS55 KTFX 221652
FFWTFX
MTC005-221730-
/O.NEW.KTFX.FF.W.0001.110422T1652Z-110422T1730Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1052 AM MDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY.

* UNTIL 1130 AM MDT SATURDAY.

* AT 1033 AM MDT...THE FAILURE OF LYBECK RESERVOIR AND BR-12         
  RESERVOIR WAS REPORTED BY THE DAM OPERATOR.

FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE 
OF FLOW...FLOODWATERS WILL REACH THE TOWN OF ZORICH BETWEEN 11 PM 
MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. HOWEVER...IF THE WATER 
COMING FROM THE BREECHED RESERVOIRS INCREASES...FLOODWATERS MAY 
REACH ZORICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK 
AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER 
LEVELS AND TO MOVE TO HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$

08
8 follow-up statements
617 
WGUS55 KTFX 221708
FFWTFX
MTC005-222330-
/O.EXT.KTFX.FF.W.0001.000000T0000Z-110422T2330Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1108 AM MDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY.

* UNTIL 1130 AM MDT SATURDAY.

* AT 1033 AM MDT...THE FAILURE OF LYBECK RESERVOIR AND BR-12         
  RESERVOIR WAS REPORTED BY THE DAM OPERATOR.

FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE 
OF FLOW...FLOODWATERS WILL REACH THE TOWN OF ZURICH BETWEEN 11 PM 
MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. HOWEVER...IF THE WATER 
COMING FROM THE BREACHED RESERVOIRS INCREASES...FLOODWATERS MAY 
REACH ZURICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK 
AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER 
LEVELS AND TO MOVE TO HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
522 
WGUS75 KTFX 221814
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1214 PM MDT FRI APR 22 2011

MTC005-222330-
/O.CON.KTFX.FF.W.0001.000000T0000Z-110422T2330Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
1214 PM MDT FRI APR 22 2011

...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY 
REMAINS IN EFFECT UNTIL 1130 AM MDT SATURDAY FOR CENTRAL BLAINE 
COUNTY...

* AT 1033 AM MDT...THE BREACH OF LYBECK RESERVOIR AND BR-12         
RESERVOIR WAS REPORTED BY THE DAM OPERATOR.

FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE 
OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 
BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT 
INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. 
IF THE WATER COMING FROM THE BREACHED RESERVOIRS 
INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS 
EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM 
SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER 
GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
119 
WGUS55 KTFX 222319
FFWTFX
MTC005-242330-
/O.EXT.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 PM MDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY...

* UNTIL 530 PM MDT SUNDAY

* AT 1033 AM MDT FRIDAY...THE BREACH OF LYBECK RESERVOIR AND         
  BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR.

FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE 
OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 
BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT 
INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. 
IF THE WATER COMING FROM THE BREACHED RESERVOIRS 
INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS 
EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM 
SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER 
GROUND.AT 517 PM MDT...EXCESSIVE RAIN CAUSING FLASH FLOODING WAS 
OCCURRING OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
630 
WGUS55 KTFX 222329 CCA
FFWTFX
MTC005-242330-
/O.COR.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 PM MDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY...

* UNTIL 530 PM MDT SUNDAY

* AT 1033 AM MDT FRIDAY...THE BREACH OF LYBECK RESERVOIR AND         
  BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR.

FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE 
OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 
BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT 
INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. 
IF THE WATER COMING FROM THE BREACHED RESERVOIRS 
INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS 
EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM 
SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER 
GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
653 
WGUS75 KTFX 231150
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
550 AM MDT SAT APR 23 2011

MTC005-242330-
/O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
550 AM MDT SAT APR 23 2011

...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY 
REMAINS IN EFFECT UNTIL 530 PM MDT SUNDAY...

FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR 
CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION 
INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... 
PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE 
AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO 
HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$

MPJ
552 
WGUS75 KTFX 240229
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
829 PM MDT SAT APR 23 2011

MTC005-242330-
/O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
829 PM MDT SAT APR 23 2011

...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL
530 PM MDT SUNDAY FOR CENTRAL BLAINE COUNTY...

FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR 
CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION 
INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... 
PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE 
AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO 
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
993 
WGUS75 KTFX 240304
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT SAT APR 23 2011

MTC005-242330-
/O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
904 PM MDT SAT APR 23 2011

...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY 
REMAINS IN EFFECT UNTIL 530 PM MDT SUNDAY...

FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR 
CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION 
INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... 
PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE 
AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO 
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$
146 
WGUS75 KTFX 242315
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 PM MDT SUN APR 24 2011

MTC005-242319-
/O.CAN.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
515 PM MDT SUN APR 24 2011

...THE FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY 
HAS BEEN CANCELLED...

PEAK INFLOWS INTO BR-12 HAVE PASSED AND OUTFLOWS ARE 
DROPPING...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 9:59 AM MDT, 53 minutes earlier.

Area forecast discussion, Apr 22, 9:59 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
959 AM MDT FRI APR 22 2011

.UPDATE...

BANDS OF MODERATE TO HEAVY SNOW CONTINUE TO MOVE SOUTH THROUGH
CENTRAL MONTANA WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
INCHES POSSIBLE FROM NORTHERN LEWIS AND CLARK COUNTY EAST THROUGH
CASCADE...JUDITH BASIN AND FERGUS COUNTIES. VISIBILITIES WILL
LOWER TO LESS THAN ONE QUARTER OF A MILE WITH HAZARDOUS ROAD
CONDITIONS. ONCE THIS AREA OF SNOW EXITS BY MIDDAY...DRIER
CONDITIONS WILL FOLLOW AND ANY PEAKS OF SUNSHINE WILL HELP RAISE
TEMPS TO AROUND 40 AND LOWER 40S THIS AFTERNOON. REMAINDER OF THE
FORECAST IS ON TRACK. MLS

&&

.AVIATION...
UPDATED 1120Z.
WIDESPREAD SNOW WITH IFR/LIFR CONDITIONS AND MOUNTAIN OBSCURATION
WILL SLOWLY DECREASE DURING THE MORNING HOURS TO AREAS OF MVFR/IFR
CONDITIONS THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL ACROSS
SOUTHWEST MONTANA TODAY WITH AREAS OF MVFR IN SNOW SHOWERS THIS
AFTERNOON. AFTER 00Z SATURDAY...VFR CONDITIONS WILL PREVAIL WITH
SOME MVFR/IFR CONDITIONS IN AREAS OF FOG AFTER 09Z. WILLIAMSON DC

&&

.PREV DISCUSSION...
/ISSUED 520 AM MDT FRI APR 22 2011/

TODAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF
THE FORECAST AREA TODAY. BULK OF PRECIPITATION HAS MOVED OUT OF
SOUTHWEST MONTANA FOR NOW...WITH ANOTHER WAVE EXPECTED TO BRING
SCATTERED TO NUMEROUS SHOWERS TO THE SOUTHWEST BY AFTERNOON. FEEL
CONFIDENT THAT WIDESPREAD ACCUMULATING SNOWS HAVE ENDED IN THIS
REGION SO HAVE DROPPED WINTER WEATHER HIGHLIGHTS IN THE SOUTH.
BULK OF PRECIPITATION IS NOW AFFECTING CENTRAL MONTANA WITH MODELS
KEEPING WIDESPREAD PRECIPITATION IN THIS REGION FOR MUCH OF THE
DAY. LOW LEVEL UPSLOPE FLOW AND PRECIPITATION HAVE MANAGED TO
COOL THE AIRMASS WITH MODERATE TO HEAVY SNOW AND GUSTY WINDS
CREATING TREACHEROUS CONDITIONS. EARLIER TONIGHT I EXPANDED THE
WARNING TO ALL ELEVATIONS IN JUDITH BASIN COUNTY AND FOR
ELEVATIONS ABOVE 3500 FEET IN CASCADE AND FERGUS COUNTIES. HAVE
ALSO EXPANDED THE WINTER WEATHER ADVISORY TO ELEVATIONS BELOW 3500
FEET IN CASCADE AND FERGUS AND FOR ALL ELEVATIONS ACROSS A BROAD
SWATH OF NORTH CENTRAL MONTANA. AT THIS TIME TEMPERATURES REMAIN
RATHER WARM IN HILL AND BLAINE COUNTIES SO EXPECT A MIX OF RAIN
AND SNOW IN THIS AREA. THE UPPER TROUGH WEAKENS RAPIDLY AND MOVES
EAST OVERNIGHT WITH PRECIPITATION RAPIDLY DIMINISHING ACROSS THE
FORECAST AREA FRIDAY NIGHT. FOR SATURDAY THROUGH SUNDAY A
SHORTWAVE RIDGE IS EXPECTED TO MOVE ACROSS THE REGION FOR MOSTLY
CLEAR TO PARTLY CLOUDY SKIES AND A WARM UP BACK TOWARD SEASONABLE
TEMPERATURES. THE NEXT SHORTWAVE SYSTEM IS EXPECTED TO APPROACH
WESTERN MONTANA LATE SUNDAY AFTERNOON WITH SCATTERED SHOWERS
MOVING OVER THE CONTINENTAL DIVIDE AND ACROSS SOUTHWEST MONTANA
LATE IN THE DAY. MPJ

SUNDAY NIGHT THROUGH FRIDAY...MODELS CONTINUE TO SHOW A RATHER
COOL AND UNSETTLED WEATHER PATTERN THROUGH THE PERIOD. HOWEVER...DOWN
SLOPE WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND SOME OF THE SOUTHWEST
VALLEYS...WILL RESULT IN MOSTLY DRY CONDITIONS...ESPECIALLY ON
MONDAY...WEDNESDAY AND THURSDAY. THERE WILL BE A BROAD LONG WAVE
TROUGH OVER THE PACIFIC NORTHWEST AND MONTANA THROUGH THE
PERIOD. TEMPERATURES WILL BE A LITTLE COOLER THAN SEASONAL AVERAGE
BETWEEN MONDAY AND WEDNESDAY WITH COOLER TEMPERATURES THURSDAY AND
FRIDAY. THE SOUTHWEST WILL SEE MORE PRECIPITATION DURING THE PERIOD
WITH THE BEST CHANCE OF SHOWERS ACROSS NORTH CENTRAL MONTANA MONDAY
NIGHT AND TUESDAY. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  27  51  30 / 100  20  10  10
CTB  40  27  51  30 /  70  10  10  10
HLN  44  26  53  30 /  60  20  10  10
BZN  40  20  51  25 /  50  30  10  10
WEY  30   8  36  15 /  60  20  10   0
DLN  40  20  46  25 /  40  10  10  10
HVR  46  31  56  32 /  80  10  10  10
LWT  39  23  43  24 / 100  30  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING CHOUTEAU...
EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...NORTHERN
ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING JUDITH BASIN...
MEAGHER.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
ELEVATIONS BELOW 3500 FEET FOR CASCADE...FERGUS.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS
ABOVE 3500 FEET FOR CASCADE...FERGUS.

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND
FERGUS COUNTIES UNTIL FURTHER NOTICE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 22, 4:10 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
410 AM MDT FRI APR 22 2011

MTZ050-054-231200-
JUDITH BASIN-MEAGHER-
410 AM MDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 6 PM MDT.
WIDESPREAD SNOW WITH AREAS OF HEAVY SNOW WILL CONTINUE THROUGH
THE MORNING BEFORE DIMINISHING DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF
SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO
VISIBILITY WOULD BE GREATLY APPRECIATED.

MTZ012-051-231200-
CASCADE-FERGUS-
410 AM MDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3500 FEET AND A WINTER
WEATHER ADVISORY FOR ELEVATIONS BELOW 3500 FEET REMAIN IN EFFECT
THROUGH 6 PM MDT. WIDESPREAD SNOW WITH AREAS OF HEAVY SNOW WILL
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING DURING THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF
SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO
VISIBILITY WOULD BE GREATLY APPRECIATED.

MTZ009-010-013-046-048-049-231200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CHOUTEAU-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
410 AM MDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 6 PM MDT.
WIDESPREAD SNOW WILL CONTINUE THROUGH THE MORNING BEFORE
DIMINISHING DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF
SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO
VISIBILITY WOULD BE GREATLY APPRECIATED.

MTZ008-011-014-015-044-045-047-052-053-055-231200-
BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-BLAINE-JEFFERSON-BROADWATER-GALLATIN-
410 AM MDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 22, 7:23 AM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
723 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       10 SE CLANCY            46.35N 111.85W
04/22/2011  M9.0 INCH        JEFFERSON          MT   MESONET

            TIZER BASIN SNOTEL MEASURES 24-HOUR SNOWFALL OF 9.0
            INCHES. ELEVATION 6880 FEET.

&&

MLS
Local storm report, Apr 22, 7:25 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
725 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       18 SE GALLATIN GATEWAY  45.40N 110.96W
04/22/2011  M12.0 INCH       GALLATIN           MT   MESONET

            SHOWER FALLS SNOTEL MEASURES 12-HOUR SNOWFALL OF 12.0
            INCHES. ELEVATION 8100 FEET.

&&

MLS
Local storm report, Apr 22, 8:47 AM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
847 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY SNOW       SW BELT                 47.39N 110.93W
04/22/2011  E12.0 INCH       CASCADE            MT   TRAINED SPOTTER

            LOCATION IS TIGER BUTTE ELEVATION 4300 FEET

&&

EMANUEL
Local storm report, Apr 22, 9:09 AM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HEAVY SNOW       LEWISTOWN               47.06N 109.43W
04/22/2011  M8.0 INCH        FERGUS             MT   FOREST SERVICE

&&

JNS
Local storm report, Apr 22, 9:54 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
954 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HEAVY SNOW       11 SSE LEWISTOWN        46.92N 109.34W
04/22/2011  M23.6 INCH       FERGUS             MT   CO-OP OBSERVER

            OBSERVER REPORTS A LIQUID EQUIVALENT OF 1.16 INCHES.

&&

JNS
Local storm report, Apr 22, 10:14 AM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1014 AM MDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HEAVY SNOW       4 E WINDHAM             47.08N 110.05W
04/22/2011  E12.0 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            SPOTTER REPORTS 1.55 INCHES OF LIQUID EQUIVALENT OF
            RAIN AND SNOW SINCE 9 PM YESTERDAY. MANY SNOW DRIFTS
            WITH GUSTY WINDS.

&&

JNS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:17 AM MDTAreal Flood AdvisoryTFXFergus, Judith Basin4 days
Apr 22, 10:44 AM MDTAreal Flood WarningTFXBlaine23 hr

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.